MAUDE Adverse Event Report: ARTHREX, INC. INTERNALBRACE LIGAMENT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. INTERNALBRACE LIGAMENT; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number INTERNALBRACE LIGAMENT
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via email that the drill in the drill guide from an ar-1688-cp internal brace implant system produced metal shavings.This was discovered during a procedure on (b)(6) 2023.Additional information received on 4/27/2023: all the loose debris was removed from inside the patient, and the case was completed successfully.This was discovered during a brostrom repair procedure.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed.Based on the image submitted from the field, shavings are visible.Since the device was not returned for evaluation, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misaligned insertion; prying/leveraging the device during insertion.

Brand Name
INTERNALBRACE LIGAMENT
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16939046
Report Number1220246-2023-06755
Device Sequence Number15316372
Product Code MAI
UDI-Device Identifier00888867096080
UDI-Public00888867096080
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberINTERNALBRACE LIGAMENT
Device Catalogue NumberAR-1688-CP
Device Lot Number15003953
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2023
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date05/16/2023
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown